Alert archive / Arkansas / Wind Advisories in 2018

Wind Advisory 8, NWS Little Rock, AR

December 26, 201836 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Dec 26, 2018, 1:11 PM CST for 36 counties in Arkansas. It took effect at Dec 26, 2018, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2018, 1:11 PM CST (19:11 UTC)
In effect from
Dec 26, 2018, 9:00 PM CST
Expired
Dec 27, 2018, 12:00 PM CST
In force
15 hr
Issued by
NWS Little Rock, AR
All 36 counties

Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lawrence County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Randolph County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 15 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2018-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2018-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

509 
WWUS74 KLZK 261911
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
111 PM CST Wed Dec 26 2018

ARZ003>008-013>017-022>025-031>034-038>047-052>057-062>069-270315-
/O.NEW.KLZK.WI.Y.0008.181227T0300Z-181227T1800Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Searcy-Stone-Izard-
Independence-Lawrence-Pope-Van Buren-Cleburne-Jackson-Conway-
Faulkner-White-Woodruff-Yell-Perry-Polk-Montgomery-Garland-Saline-
Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, 
Ash Flat, Hardy, Pocahontas, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Walnut Ridge, Hoxie, Russellville, Fairfield Bay, Clinton, 
Heber Springs, Newport, Morrilton, Conway, Searcy, Beebe, 
Augusta, McCrory, Cotton Plant, Dardanelle, Danville, Ola, 
Perryville, Mena, Mount Ida, Norman, Hot Springs, Benton, Bryant,
Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, 
Brinkley, Clarendon, Glenwood, Murfreesboro, Arkadelphia, 
Malvern, Sheridan, Pine Bluff, Stuttgart, De Witt, Fordyce, 
Kingsland, Rison, Star City, Gould, Dumas, Mcgehee, Camden, 
Hampton, Thornton, Warren, and Monticello
111 PM CST Wed Dec 26 2018

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
THURSDAY...

The National Weather Service in Little Rock has issued a Wind
Advisory, which is in effect from 9 PM this evening to noon CST
Thursday. 

* EVENT...A strong storm system will cause winds to climb to 20 to
  30 mph tonight through Thursday morning. Wind gusts to 40 to 45
  mph will be possible during this event.

* AREAS AFFECTED...All but far western Arkansas will be affected
  by these strong winds.

* TIMING...The strongest winds are expected to occur after
  midnight tonight through late Thursday morning.

* WINDS...Winds sustained out of the southeast at 20 to 30 mph
  with gusts to 40 to 45 mph are expected. Areas of higher terrain
  will be the most likely to see these higher wind gusts.

* IMPACTS...Loose outdoor objects will likely be blown down.
  Garbage bins may be blown over or down the street. Objects that
  will carry the wind efficiently may be blown downwind a
  considerable distance (e.g. trampolines, large umbrellas, etc.)

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Cavanaugh
3 follow-up statements
223 
WWUS74 KLZK 270212
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
812 PM CST Wed Dec 26 2018

ARZ003>008-013>017-022>025-031>034-038>047-052>057-062>069-271100-
/O.CON.KLZK.WI.Y.0008.181227T0300Z-181227T1800Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Searcy-Stone-Izard-
Independence-Lawrence-Pope-Van Buren-Cleburne-Jackson-Conway-
Faulkner-White-Woodruff-Yell-Perry-Polk-Montgomery-Garland-Saline-
Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, 
Ash Flat, Hardy, Pocahontas, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Walnut Ridge, Hoxie, Russellville, Fairfield Bay, Clinton, 
Heber Springs, Newport, Morrilton, Conway, Searcy, Beebe, 
Augusta, McCrory, Cotton Plant, Dardanelle, Danville, Ola, 
Perryville, Mena, Mount Ida, Norman, Hot Springs, Benton, Bryant,
Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, 
Brinkley, Clarendon, Glenwood, Murfreesboro, Arkadelphia, 
Malvern, Sheridan, Pine Bluff, Stuttgart, De Witt, Fordyce, 
Kingsland, Rison, Star City, Gould, Dumas, Mcgehee, Camden, 
Hampton, Thornton, Warren, and Monticello
812 PM CST Wed Dec 26 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY...

* EVENT...A strong storm system will cause winds to climb to 20 
  to 30 mph tonight through Thursday morning. Wind gusts to 40 
  to 45 mph will be possible during this event. 

* AREAS AFFECTED...All but far western Arkansas will be affected 
  by these strong winds. 

* TIMING...The strongest winds are expected to occur after 
  midnight tonight through late Thursday morning. 

* WINDS...Winds sustained out of the southeast at 20 to 30 mph 
  with gusts to 40 to 45 mph are expected. Areas of higher 
  terrain will be the most likely to see these higher wind 
  gusts. 

* IMPACTS...Loose outdoor objects will likely be blown down. 
  Garbage bins may be blown over or down the street. Objects 
  that will carry the wind efficiently may be blown downwind a 
  considerable distance (e.g. trampolines, large umbrellas, 
  etc.) 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

57
269 
WWUS74 KLZK 271116
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
516 AM CST Thu Dec 27 2018

...Windy conditions continue through this morning...


ARZ003>008-013>017-022>025-031>034-038>047-052>057-062>069-271800-
/O.CON.KLZK.WI.Y.0008.000000T0000Z-181227T1800Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Searcy-Stone-Izard-
Independence-Lawrence-Pope-Van Buren-Cleburne-Jackson-Conway-
Faulkner-White-Woodruff-Yell-Perry-Polk-Montgomery-Garland-Saline-
Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, 
Ash Flat, Hardy, Pocahontas, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Walnut Ridge, Hoxie, Russellville, Fairfield Bay, Clinton, 
Heber Springs, Newport, Morrilton, Conway, Searcy, Beebe, 
Augusta, McCrory, Cotton Plant, Dardanelle, Danville, Ola, 
Perryville, Mena, Mount Ida, Norman, Hot Springs, Benton, Bryant,
Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, 
Brinkley, Clarendon, Glenwood, Murfreesboro, Arkadelphia, 
Malvern, Sheridan, Pine Bluff, Stuttgart, De Witt, Fordyce, 
Kingsland, Rison, Star City, Gould, Dumas, Mcgehee, Camden, 
Hampton, Thornton, Warren, and Monticello
516 AM CST Thu Dec 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* EVENT...Sustained winds of 20 to 30 mph will continue through
  the morning hours. Wind gusts to 40 to 45 mph will be possible. 

* AREAS AFFECTED...The eastern half of Arkansas, particularly
  across the Mississippi River Delta. 

* TIMING...The strongest winds will continue through late Thursday
  morning. 

* IMPACTS...Loose outdoor objects will likely be blown down. 
  Garbage bins may be blown over or down the street. Objects 
  that will carry the wind efficiently may be blown downwind a 
  considerable distance (e.g. trampolines, large umbrellas, 
  etc.)

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Cooper
700 
WWUS74 KLZK 271120
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
520 AM CST Thu Dec 27 2018

...Windy conditions continue for portions of the are this morning...

ARZ022-038-040>042-052>054-271230-
/O.CAN.KLZK.WI.Y.0008.000000T0000Z-181227T1800Z/
Pope-Yell-Polk-Montgomery-Garland-Pike-Clark-Hot Spring-
520 AM CST Thu Dec 27 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Little Rock has cancelled the
Wind Advisory. 

While isolated gusts to 30 mph will be possible in higher
terrain, widespread gusty winds will subside through the morning
hours.

$$

ARZ003>008-013>017-023>025-031>034-039-043>047-055>057-062>069-
271800-
/O.CON.KLZK.WI.Y.0008.000000T0000Z-181227T1800Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Searcy-Stone-Izard-
Independence-Lawrence-Van Buren-Cleburne-Jackson-Conway-Faulkner-
White-Woodruff-Perry-Saline-Pulaski-Lonoke-Prairie-Monroe-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, 
Ash Flat, Hardy, Pocahontas, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Walnut Ridge, Hoxie, Fairfield Bay, Clinton, Heber Springs, 
Newport, Morrilton, Conway, Searcy, Beebe, Augusta, McCrory, 
Cotton Plant, Perryville, Benton, Bryant, Little Rock, 
North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, 
Clarendon, Sheridan, Pine Bluff, Stuttgart, De Witt, Fordyce, 
Kingsland, Rison, Star City, Gould, Dumas, Mcgehee, Camden, 
Hampton, Thornton, Warren, and Monticello
520 AM CST Thu Dec 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* EVENT...Sustained winds of 20 to 30 mph will continue through 
  the morning hours. Wind gusts to 40 to 45 mph will be 
  possible. 

* AREAS AFFECTED...The eastern half of Arkansas, particularly 
  across the Mississippi River Delta. 

* TIMING...The strongest winds will continue through late 
  Thursday morning. 

* IMPACTS...Loose outdoor objects will likely be blown down. 
  Garbage bins may be blown over or down the street. Objects 
  that will carry the wind efficiently may be blown downwind a 
  considerable distance (e.g. trampolines, large umbrellas, 
  etc.) 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Cooper

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Dec 26, 11:55 AM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Dec 26, 11:55 AM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1155 AM CST Wed Dec 26 2018

.AVIATION...
Continuing to hold on to the MVFR/IFR cigs/vis this morning with
the exception of southern terminals starting to see some sunshine.
SE flow will be increasing through the period with sustained
speeds in the 20-25 kt range approaching 30 kts. LLWS still
anticipated surrounding a strong low level jet tonight. After 12Z
RA will become more widespread. Introduced TS at Southern
terminals after 15Z.

&&

.PREV DISCUSSION...(ISSUED 551 AM CST Wed Dec 26 2018)
UPDATE...

Updated to include the 12Z aviation discussion.

AVIATION...

MVFR to IFR cigs/vis should remain through much of the morning
before potentially improving to MVFR to VFR, although confidence
is low attm. SE flow increases today with gusts approaching 30 kts
late in the period. Sct SHRA will be most likely central and
north through the day before more widespread RA and MVFR to IFR or
worse cigs/vis move in after 26/00Z. LLWS also expected beginning
25/21Z west and 25/06Z central/east as a strong low- level jet
develops. +RA likely late in the period with iso. TS possible
central and south.

Cooper

PREV DISCUSSION...(ISSUED 404 AM CST Wed Dec 26 2018)

SHORT TERM...Today Through Thursday Night

WV imagery this morning depicts a large upper trough invof the
Desert Southwest with increasing southwesterly flow aloft across
the local area. Large scale poleward moisture flux continues as
the surface pressure gradient tightens between 1030+ mb surface
ridging over the Mid- Atlantic and large- scale pressure falls to
our west. Given the overall uptick in synoptic forcing and
continued WAA, scattered showers will remain possible through
today, especially with any subtle ripples in the flow aloft.

By this evening, the large western trough will dig into NM as a
closed upper low develops. Surface cyclogenesis will occur invof the
TX Panhandle with the surface cyclone progged to move into IA
late in the period. Expecting coverage and intensity of rain to
increase beginning late this evening with the heaviest rain
expected from the pre-dawn hours Thursday through Thursday
afternoon.

Ensemble data show PWAT values on the order of 1.25 inches, or 2+
sigma above climatological average, advecting northward as the
surface cyclone strengthens. Impressive jet dynamics aloft and
very strong frontogenetical forcing coincident with the larger-
scale synoptic forcing will support periods of heavy rain with at
least an isolated threat of flooding, primarily in southern AR
beginning Thursday morning. While the overall system will remain
progressive, echo training will be possible and may increase the
flood threat, most likely in southwestern portions of the area.
Storm total QPF will be on the order of 1.5+ inches generally
along/south of a Polk to Pulaski to Monroe county line with 2+
inches possible if not likely across southern AR. There is still
time to better- refine the overall QPF footprint and highlight
areas where totals may exceed 2.5 inches, which will depend on the
most favorable overlap of forcing and deep tropospheric moisture.

Retained thunder wording with this package, although
instability will be marginal at best and confined to southern AR.
While a strong storm cannot be ruled out, not anticipating severe
weather given the poor thermodynamic environment.

Precip should clear out of the far southeastern counties by
Thursday afternoon or evening as the dry slot pushes in from the
west. The true post- frontal air mass will lag this feature,
although cooler and drier air will begin filtering in during and
beyond the end of the period. Temps will remain above average
through the period with highs in the 60s central/south this
afternoon and 60s nearly area-wide by Thursday afternoon. Expect
lows generally in the 50s Thursday morning with relatively cooler
air and temps in the 30s and 40s overnight Thursday into Friday.

Cooper

LONG TERM...Friday Through Tuesday Night

Cooler and drier air will be moving into the region during the first
part of the long term period...with precip remaining SE of the state
on Fri. Flow aloft will be from the SW...with the cold front
stalling well SE of the state. By Sat...moisture attempts to surge
north over this front into portions of the state...but given the
continued NRLY flow...expect only SERN sections of the state to see
increase chances for SHRA Sat into Sat night. Temps in this area
will remain in the mid 30s to mid 40s...with all rainfall expected.
Further NW...colder temps will be seen...but moisture will be
lacking. As a result...a dry forecast will be seen in areas where
the temps are near and below freezing.

The forecast for Sun looks dry...but a new upper shortwave trough to
the SW over NRN Mexico will lift NE into the SRN Plains and
eventually into the mid MS River Valley Region by Mon. Moisture and
warmer temps will lift north over AR...with the chances for more
widespread convection increasing late Sun through Mon. Expect this
system to exit the region by the end of the forecast...with drier
and colder air returning to the state with another cold front.

Now...uncertainty regarding the late weekend and early next week
storm system does remain...with some differences continuing in the
med range model guidance. The ECMWF is the more aggressive but
warmer solution regarding the potential for widespread
precip...while the GFS is the colder and drier solution. Have been
blending the solutions...but with a bias towards the more persistent
ECMWF. As a result...will keep mostly liquid precip given that
warmer solution.

62

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...61
Hazardous weather outlook, Dec 26, 4:43 AM CST, 8 hours 28 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
443 AM CST Wed Dec 26 2018

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-271100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
443 AM CST Wed Dec 26 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Heavy rain will begin moving into western Arkansas late this
evening and tonight. While the threat for widespread flooding
remains low, isolated flooding will be possible, especially across
southwestern Arkansas beginning late tonight. In addition, winds
will increase through the day with gusts approaching 25 to 30 mph.
Caution should be used by those on area waterways.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Winds will remain elevated Thursday with gusts between 30 and 40
mph possible, mainly across the Delta. Some strong thunderstorms
may be seen Thursday morning across southern sections of the area.
Damaging winds and locally heavy rainfall will be possible with
the strongest storms. Storm total rainfall amounts from Wednesday
night through Thursday could exceed 2 inches where the heaviest
rainfall is forecast across southern and southwestern portions of
the area. Some locally higher amounts over 3 inches are possible
across the southwest. Expect the thunderstorms to decrease in
coverage by late Thursday afternoon as a cold front pushes
southeast through the state.

.Spotter Information Statement...

Spotter activation is not expected at this time.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

Cooper/62

Nearby

Wind Advisories in Arkansas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.